Alert archive / Louisiana / Small Craft Advisories in 2012

Small Craft Advisory 8, NWS Lake Charles, LA

January 26, 2012

NWS Lake Charles, LA issued this small craft advisory at Jan 26, 2012, 2:24 AM CST. It took effect at Jan 26, 2012, 9:19 AM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 26, 2012, 2:24 AM CST (08:24 UTC)
In effect from
Jan 26, 2012, 9:19 AM CST
Expired
Jan 27, 2012, 12:00 AM CST
In force
15 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted, in the capitals the NWS used until 2016.

012 
WHUS74 KLCH 260824
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
224 AM CST THU JAN 26 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM CST THIS EVENING...

.HIGH PRESSURE WILL BUILD INTO THE REGION TODAY WITH WINDS
INCREASING OVER THE COASTAL WATERS.

GMZ450-452-455-470-472-475-270400-
/O.NEW.KLCH.SC.Y.0008.120126T1900Z-120127T0400Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
224 AM CST THU JAN 26 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM CST THIS EVENING. 

* WINDS AND SEAS: NORTHWEST WINDS OF 20 TO 25 KNOTS WITH LOCALLY 
  HIGHER GUSTS. SEAS 3 TO 7 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
911 
WHUS74 KLCH 261519
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
919 AM CST THU JAN 26 2012

...STRONG WEST TO NORTHWEST WINDS TO CONTINUE TO DEVELOP OVER THE
COASTAL WATERS...

.HIGH PRESSURE WILL BUILD INTO THE REGION TODAY. THE INCREASE IN
THE PRESSURE GRADIENT OVER THE NORTHWEST GULF OF MEXICO WILL
RESULT IN AN INCREASE IN WIND SPEEDS. THE WINDS WILL DECREASE THIS
EVENING AS THE HIGH PRESSURE SETTLES IN.

GMZ450-452-455-270600-
/O.EXT.KLCH.SC.Y.0008.120126T1519Z-120127T0600Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
919 AM CST THU JAN 26 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

* WINDS AND SEAS: NORTHWEST WINDS OF 20 KNOTS WITH LOCALLY HIGHER
  GUSTS. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ470-472-475-270600-
/O.EXT.KLCH.SC.Y.0008.120126T1519Z-120127T0600Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
919 AM CST THU JAN 26 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

* WINDS AND SEAS: NORTHWEST WINDS OF 20 TO 25 KNOTS WITH LOCALLY
  HIGHER GUSTS. SEAS 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

RUA
905 
WHUS74 KLCH 262031
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
231 PM CST THU JAN 26 2012

...STRONG WEST TO NORTHWEST WINDS TO CONTINUE OVER THE COASTAL
WATERS THROUGH THE EVENING HOURS...

.HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE REGION. THE
RESULTING INCREASE IN THE PRESSURE GRADIENT OVER THE NORTHWEST
GULF OF MEXICO...WILL ALLOW STRONG WINDS AND ROUGH SEAS TO
PREVAIL THROUGH THE EVENING HOURS. THE WINDS WILL DECREASE AROUND
MIDNIGHT AS THE HIGH PRESSURE SYSTEM SETTLES IN.

GMZ450-452-455-270600-
/O.CON.KLCH.SC.Y.0008.000000T0000Z-120127T0600Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
231 PM CST THU JAN 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

* WINDS AND SEAS: NORTHWEST WINDS OF 20 KNOTS WITH LOCALLY 
  HIGHER GUSTS. SEAS 3 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ470-472-475-270600-
/O.CON.KLCH.SC.Y.0008.000000T0000Z-120127T0600Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
231 PM CST THU JAN 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

* WINDS AND SEAS: NORTHWEST WINDS OF 20 TO 25 KNOTS WITH LOCALLY 
  HIGHER GUSTS. SEAS 5 TO 7 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

RUA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Jan 25, 11:48 PM CST, 2 hours 36 minutes earlier.

Area forecast discussion, Jan 25, 11:48 PM CST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1148 PM CST WED JAN 25 2012

.AVIATION...STORMS EXTENDS FROM WEST OF BATON ROUGE TO BEYOND 60
MILES OF THE LOUISIANA COAST...WITH THE RAIN SHIELD AS FAR WEST AS
CALCASIEU PARISH THIS EVENING. THIS WHOLE AREA IS MOVING TO THE
EAST AROUND 15 MILES AN HOUR. CLOUDS AND LOW CEILINGS CONTINUE
EVEN BACK INTO EAST TEXAS WHERE THE COLD FRONT HAS ALREADY MOVED
INTO. CONDITIONS ARE NOT EXPECTED TO IMPROVE THROUGH THE OVERNIGHT
HOURS. BEST IMPROVEMENT WILL BE AFTER SUNRISE.

&&

.PREV DISCUSSION... /ISSUED 1030 PM CST WED JAN 25 2012/

DISCUSSION...
LATEST RADAR SHOWS STRONG LINE OF TSRA JUST E OF LFT EXTENDING
SSE INTO THE COASTAL WATERS OUT 60 NM. SFC TROF OVER W LA...ALLOWING
FOR WINDS TO BECOME W OVER SE TX...AND WEAK S FLOW ACROSS THE THE
REMAINDER OF C AND SC LA. AGREEING WITH SPC THE SVR WX POTENTIAL
HAS DIMINISHED SOMEWHAT THIS EVENING. THUS ALLOWED TOR WATCH #16
TO EXPIRE AT 9 PM WITH NO RE-ISSUANCE NEEDED AT THIS TIME.
UPDATES TO THE FORECAST INCLUDING GRADUALLY TAPERING OFF THE
SHRA/TSRA FROM E TO W THIS EVENING...LEAVING GOOD CHANCE FOR
SHRA/TSRA OVER SC LA FOR THE NEXT SEVERAL HOURS. FURTHER
WEST...EXPECT A CHANCE FOR -RA TO REMAIN OVERNIGHT AS WEAK LIFT
AND ABUNDANT LOW LEVEL MOISTURE REMAINS AS THE UPPER LOW PASSES
OVER THE REGION THROUGH THU MORNING.

DML

PREV DISCUSSION... /ISSUED 616 PM CST WED JAN 25 2012/

DISCUSSION...
00Z TAF ISSUANCE.

AVIATION...
LARGE AREA OF TSRA CONTINUES TO MOVE EAST AT 10-15 MPH ACROSS W
AND C LA. WITH MOST OF THE RAIN ENDING ACROSS SE TX...MVFR
CEILINGS WILL CONTINUE THIS EVENING...WITH CEIL/VSBY LOWERING TO
IFR AFTER 05Z. FURTHER FOR LCH/AEX...SHRA/TSRA WILL CONTINUE FOR
THE NEXT COUPLE OF HOURS...TRANSITIONING TO -RA BEFORE ENDING BY
06Z...WITH LOWERING CEILING/VSBY TO IFR AFTER 06Z. FOR
LFT/ARA...THE STRONGEST TSRA SHOULD BE THERE BY 02Z...AND LAST
THRU 04Z...DIMINISHING TO -RA WITH VCTS THRU 08Z. VSBY/CEILINGS
WILL IMPROVE TO MVFR/VFR AFTER 14-15Z THU. W WINDS WILL INCREASE
TO NEAR 14-16KTS AFTER 16Z INTO THE AFTERNOON HOURS.

DML

PREV DISCUSSION... /ISSUED 353 PM CST WED JAN 25 2012/

STRONG TO SEVERE STORMS AND HEAVY RAINFALL THIS EVENING...

DISCUSSION...
PLENTY OF ACTIVE WEATHER CURRENTLY GOING ON...SO WILL BE BRIEF.

UPPER LEVEL LOW IS SLOWLY PROGRESSING EASTWARD ACROSS WEST CENTRAL
TEXAS. UPPER LEVEL DISTURBANCE HAS PUSHED OUT FROM THIS UPPER
LEVEL LOW...AND HAS HELPED MAINTAIN A LINEAR MCS THAT HAS REACHED
FROM ROUGHLY ALEXANDRIA TO SABINE PASS TO OUT IN THE COASTAL
WATERS SOUTH OF HIGH ISLAND. THE SPECIAL 18Z UPPER AIR SOUNDING
FROM KLCH SHOWED THAT EARLIER CAP HAS ERODED WITH QUITE AN
INCREASE IN MOISTURE AND INSTABILITY...ALONG WITH DECENT LOW LEVEL
SHEAR. MAIN IMPACTS WITH THE SQUALL LINE WILL BE VERY HEAVY
RAINFALL WITH RAINFALL RATES BETWEEN 1 AND 2 INCHES IN AN HOUR.
THEREFORE...URBAN TYPE FLOODING WILL BE POSSIBLE. STRONG DAMAGING
WIND GUSTS WITH ISOLATED ROTATING SEGMENTS WITHIN THE LINE THAT
COULD PRODUCE A TORNADO. INSTABILITY WILL DECREASE LATER THIS
EVENING ALONG WITH A REDUCTION IN GRADIENT THAT MAY HELP REDUCE
THE SEVERE THREAT BEFORE MIDNIGHT. HEAVY RAIN THREAT ALTHOUGH WILL
CONTINUE.

UPPER LEVEL LOW WILL SLOWLY MOVE ACROSS THE FORECAST AREA ON
THURSDAY AND THURSDAY NIGHT...THAT WILL HELP PUSH A COLD FRONT
THROUGH LATE THURSDAY. CLOUDS ALONG WITH SCATTERED SHOWERS WILL BE
POSSIBLE BEFORE ENDING ON THURSDAY NIGHT.

FAIR WEATHER WILL PREVAIL ON FRIDAY THROUGH THE WEEKEND AS DRIER
AIR MOVES IN. A SECONDARY COLD FRONT WILL MOVE ACROSS ON SATURDAY.
HOWEVER...MOISTURE WILL BE SCARCE...SO FRONTAL PASSAGE WILL BE DRY.

RUA

MARINE...
A SQUALL LINE WILL MOVE ACROSS THE COASTAL WATERS THIS EVENING
PRODUCING GUSTY WINDS AND VERY HEAVY RAINFALL. AHEAD OF THE
LINE...SOUTHERLY BREEZES WILL BE RATHER STRONG AS PRESSURE
GRADIENT WILL REMAIN TIGHT. GRADIENT WILL RELAX BEHIND THE SQUALL
LINE AFTER MIDNIGHT.

WINDS WILL BECOME NORTHERLY LATE THURSDAY AS A COLD FRONT MOVES
ACROSS THE COASTAL WATERS.

A SECONDARY COLD FRONT WILL MOVE ACROSS ON SATURDAY WITH STRONG
NORTHERLY WINDS DEVELOPING FOR SATURDAY NIGHT INTO SUNDAY.

RUA

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  57  65  48  64  44 /  30  30  20  10  10
KBPT  55  64  47  63  43 /  30  30  10  10  10
KAEX  58  65  46  63  40 /  70  30  20  10  10
KLFT  61  66  51  64  45 /  70  30  20  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT EXERCISE CAUTION UNTIL 6 AM CST THURSDAY FOR THE
     FOLLOWING ZONES: WATERS FROM INTRACOASTAL CITY TO CAMERON
     LA FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO HIGH ISLAND
     TX FROM 20 TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER
     TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.

     SMALL CRAFT EXERCISE CAUTION UNTIL MIDNIGHT CST TONIGHT FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
     ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
     TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM.

&&
Hazardous weather outlook, Jan 25, 4:09 PM CST, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
409 PM CST WED JAN 25 2012

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
261500-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
409 PM CST WED JAN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TONIGHT
A SQUALL LINE WILL CONTINUE TO MOVE ACROSS SOUTHERN AND CENTRAL
LOUISIANA DURING THE EVENING HOURS. THE MAIN IMPACTS WILL BE:

VERY HEAVY RAINFALL WITH RATES BETWEEN 1 AND 2 INCHES PER HOUR
WILL CAUSE THE POSSIBILITY OF STREET FLOODING AND OTHER FLOODING OF
LOW LYING POOR DRAINAGE AREAS.

STRONG TO SEVERE STORMS WITH DAMAGING WIND GUSTS BETWEEN 40 AND 60
MPH...HAIL TO QUARTER SIZE...AND ISOLATED SHORT LIVED TORNADOES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A COLD FRONT WILL MOVE THROUGH ON THURSDAY WITH A CHANCE OF
SHOWERS. A SECONDARY COLD FRONT WILL MOVE THROUGH ON SATURDAY.
THEREFORE FAIR AND DRY WEATHER EXPECTED THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-261500-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
409 PM CST WED JAN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TONIGHT
A SQUALL LINE WILL MOVE ACROSS THE COASTAL WATERS WITH STRONG
GUSTY WINDS OVER 35 KNOTS...FREQUENT CLOUD TO WATER
LIGHTNING...AND VERY HEAVY RAINFALL THAT WILL REDUCE VISIBILITIES
BELOW 1 NM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A COLD FRONT WILL MOVE ACROSS THE COASTAL WATERS ON SATURDAY WITH
STRONG NORTHERLY WINDS DEVELOPING BEHIND IT. SMALL CRAFT ADVISORY
OR SMALL CRAFT EXERCISE CAUTION WILL BE POSSIBLE BEHIND THIS
FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

RUA

In the hours before

Special weather statement, Jan 25, 8:45 PM CST, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
845 PM CST WED JAN 25 2012

LAZ033-045-260345-
ST. LANDRY LA-UPPER ST. MARTIN LA-
845 PM CST WED JAN 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY AND ST. MARTIN
PARISHES UNTIL 945 PM CST...

AT 838 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 8 MILES
WEST OF KROTZ SPRINGS TO ST. MARTINVILLE...MOVING NORTHEAST AT 30
MPH.

* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  MELVILLE AND ATCHAFALAYA NATIONAL WILDLIFE REFUGE BY 855 PM...
  BAYOU CURRENT AND WHISKEY BAY BY 900 PM...

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 40 TO 50 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY EVENING FOR
SOUTHWESTERN LOUISIANA.

LAT...LON 3013 9187 3084 9202 3084 9179 3081 9180
      3079 9176 3071 9173 3056 9175 3051 9173
      3050 9170 3043 9163 3039 9162 3037 9164
      3026 9159 3023 9147 3020 9148 3019 9146
      3012 9146

K. KUYPER
Local storm report, Jan 25, 8:56 PM CST, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
856 PM CST WED JAN 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND DMG     2 E HINESTON            31.14N 92.73W
01/25/2012                   RAPIDES            LA   LAW ENFORCEMENT

            *** 1 INJ *** RAPIDES SHERIFF REPORTS AN INJURY
            ASSOCIATED WITH A A TREE FALLING ON A VEHICLE ON HWY 112
            AND L. WARREN RD.

0313 PM     TSTM WND DMG     6 SW BOYCE              31.33N 92.74W
01/25/2012                   RAPIDES            LA   LAW ENFORCEMENT

            RAPIDES SHERIFF REPORTS TREES AND POWERLINES DOWN ALONG
            VANZANT AND BATHOUSE ROADS.

0313 PM     TSTM WND DMG     3 E HINESTON            31.14N 92.71W
01/25/2012                   RAPIDES            LA   LAW ENFORCEMENT

            RAPIDES SHERIFF REPORTS A TREE DOWN ON A PATIO IN THE
            8400 BLOCK OF TWIN BRIDGES RD.

0318 PM     TSTM WND DMG     8 W GARDNER             31.27N 92.83W
01/25/2012                   RAPIDES            LA   LAW ENFORCEMENT

            RAPIDES SHERIFF REPORTS POWER LINES DOWN ALONG THE 1800
            BLOCK OF CLIFTON RD IN THE FLATWOODS COMMUNITY.

0335 PM     TSTM WND DMG     1 N ALEXANDRIA          31.31N 92.46W
01/25/2012                   RAPIDES            LA   LAW ENFORCEMENT

            RAPIDES SHERIFF REPORTS TREES DOWN ON MOSS POINT DRIVE
            AND LA HIGHWAY 1 N.

0335 PM     TSTM WND DMG     8 N PINEVILLE           31.45N 92.42W
01/25/2012                   GRANT              LA   LAW ENFORCEMENT

            RAPIDES SHERIFF REPORTS TREES DOWN IN THE 6900 BLOCK OF
            SHREVEPORT HIGHWAY NEAR MARY GOFF SCHOOL IN THE TIOGA
            COMMUNITY

0335 PM     TSTM WND DMG     3 E HINESTON            31.14N 92.71W
01/25/2012                   RAPIDES            LA   LAW ENFORCEMENT

            RAPIDES SHERIFF REPORTS TREES AND POWERLINES DOWN ALONG
            HARPER RD AND HWY 112

0347 PM     TSTM WND DMG     1 W BALL                31.42N 92.43W
01/25/2012                   RAPIDES            LA   LAW ENFORCEMENT

            RAPIDES SHERIFF REPORTS A TREE DOWN ON A HOUSE IN THE
            6100 BLOCK OF MCRAY DRIVE IN THE BALL COMMUNITY.

0358 PM     TSTM WND DMG     8 SE ALEXANDRIA         31.21N 92.37W
01/25/2012                   RAPIDES            LA   LAW ENFORCEMENT

            RAPIDES SHERIFF REPORTS A BLOWN TRANSFORMER IN THE 700
            BLOCK OF PALMER CHAPEL RD OFF OF LA 107 IN THE RUBY WISE
            COMMUNITY.

0406 PM     TSTM WND DMG     8 SE ALEXANDRIA         31.21N 92.37W
01/25/2012                   RAPIDES            LA   LAW ENFORCEMENT

            RAPIDES SHERIFF REPORTS TREES DOWN ALONG PALMER CHAPEL
            ROAD IN THE RUBY WISE COMMUNITY OFF OF LA 107.

0419 PM     TSTM WND DMG     7 SE ALEXANDRIA         31.22N 92.38W
01/25/2012                   RAPIDES            LA   LAW ENFORCEMENT

            RAPIDES SHERIFF REPORTS THE ROOF BLOWN OFF ONE OF THE
            BUILDINGS OF RUBY-WISE ELEMENTARY SCHOOL IN THE 5200
            BLOCK OF OLD MARKSVILLE HIGHWAY AND LA 107.

0430 PM     TSTM WND DMG     2 S DEVILLE             31.32N 92.16W
01/25/2012                   RAPIDES            LA   LAW ENFORCEMENT

            RAPIDES SHERIFF REPORTS A TREE DOWN ON A GARAGE AND
            VEHICLE

0515 PM     TSTM WND DMG     8 SE ALEXANDRIA         31.21N 92.37W
01/25/2012                   RAPIDES            LA   LAW ENFORCEMENT

            RAPIDES SHERIFF REPORTS TREES DOWN ON POWERLINES ON
            FLETCHER AND BRANNON ROADS.

0519 PM     TSTM WND DMG     BALL                    31.42N 92.41W
01/25/2012                   RAPIDES            LA   LAW ENFORCEMENT

            RAPIDES SHERIFF REPORTS A TRANSFORMER ON FIRE ALONG HWY
            1204 IN THE BALL COMMUNITY.

0616 PM     TSTM WND DMG     PINEVILLE               31.33N 92.42W
01/25/2012                   RAPIDES            LA   LAW ENFORCEMENT

            RAPIDES SHERIFF REPORTS A BREAKER PANEL ON FIRE IN THE
            5100 BLOCK OF MOSER.

&&

DJONES
Local storm report, Jan 25, 9:02 PM CST, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
902 PM CST WED JAN 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     TORNADO          FRED                    30.58N 94.18W
01/25/2012                   TYLER              TX   AMATEUR RADIO

            HAM RADIO OPERATOR RELAYED A REPORT VIA FACEBOOK OF A
            TORNADO ON THE GROUND NEAR FRED.

1235 PM     HAIL             JASPER                  30.92N 94.00W
01/25/2012  E1.00 INCH       JASPER             TX   AMATEUR RADIO

            HAM RADIO OPERATOR RELAYED A REPORT VIA FACEBOOK OF
            QUARTER SIZE HAIL NEAR JASPER.

0100 PM     TORNADO          KIRBYVILLE              30.66N 93.90W
01/25/2012                   JASPER             TX   BROADCAST MEDIA

            KBMT RELAYED A PUBLIC REPORT OF A TORNADO TOUCHDOWN NEAR
            KIRBYVILLE. REPORTED DAMAGE INCLUDES A TRAILER AND
            MULTIPLE MAILBOXES.

0102 PM     TORNADO          MAGNOLIA SPRINGS        30.74N 94.03W
01/25/2012                   JASPER             TX   AMATEUR RADIO

            HAM RADIO OPERATOR RELAYED A REPORT VIA FACEBOOK OF A
            TORNADO SPOTTED NEAR MAGNOLIA SPRINGS.

0230 PM     FUNNEL CLOUD     FORT POLK               31.05N 93.21W
01/25/2012                   VERNON             LA   OTHER FEDERAL

            FORT POLK RADAR STATION REPORTS A FUNNEL CLOUD NEAR FORT
            POLK

0232 PM     FUNNEL CLOUD     FORT POLK               31.05N 93.21W
01/25/2012                   VERNON             LA   PUBLIC

            PUBLIC REPORTS A FUNNEL CLOUD NEAR FT POLK.

0300 PM     FLASH FLOOD      VIDOR                   30.13N 94.00W
01/25/2012                   ORANGE             TX   BROADCAST MEDIA

            KFDM REPORTS FLOODING ALONG MOST SIDE STREETS IN VIDOR
            MAKING ROADS IMPASSABLE. LOCAL SCHOOL IN VIDOR REPORTS
            2.6 INCHES OF RAINFALL IN THE LAST HOUR AND 3.6 SO FAR
            TODAY.

0305 PM     TSTM WND DMG     2 E HINESTON            31.14N 92.73W
01/25/2012                   RAPIDES            LA   LAW ENFORCEMENT

            *** 1 INJ *** RAPIDES SHERIFF REPORTS AN INJURY
            ASSOCIATED WITH A A TREE FALLING ON A VEHICLE ON HWY 112
            AND L. WARREN RD.

0313 PM     TSTM WND DMG     6 SW BOYCE              31.33N 92.74W
01/25/2012                   RAPIDES            LA   LAW ENFORCEMENT

            RAPIDES SHERIFF REPORTS TREES AND POWERLINES DOWN ALONG
            VANZANT AND BATHOUSE ROADS.

0313 PM     TSTM WND DMG     3 E HINESTON            31.14N 92.71W
01/25/2012                   RAPIDES            LA   LAW ENFORCEMENT

            RAPIDES SHERIFF REPORTS A TREE DOWN ON A PATIO IN THE
            8400 BLOCK OF TWIN BRIDGES RD.

0318 PM     TSTM WND DMG     8 W GARDNER             31.27N 92.83W
01/25/2012                   RAPIDES            LA   LAW ENFORCEMENT

            RAPIDES SHERIFF REPORTS POWER LINES DOWN ALONG THE 1800
            BLOCK OF CLIFTON RD IN THE FLATWOODS COMMUNITY.

0320 PM     FLASH FLOOD      BEAUMONT                30.09N 94.14W
01/25/2012                   JEFFERSON          TX   BROADCAST MEDIA

            BEAUMONT ENTERPRISE REPORTS WATER ACCUMULATION ON EASTEX
            FREEWAY AT E. LUCAS MAKING THE ROAD IMPASSABLE.
            UNDERPASSES ARE ALSO BECOMING IMPASSABLE ALONG PARK
            STREET AT VIRGINIA AS WELL AS MLK PKWY AT VIRGINIA,
            LAVACA AND COLLEGE.

0335 PM     TSTM WND DMG     8 N PINEVILLE           31.45N 92.42W
01/25/2012                   GRANT              LA   LAW ENFORCEMENT

            RAPIDES SHERIFF REPORTS TREES DOWN IN THE 6900 BLOCK OF
            SHREVEPORT HIGHWAY NEAR MARY GOFF SCHOOL IN THE TIOGA
            COMMUNITY

0335 PM     TSTM WND DMG     3 E HINESTON            31.14N 92.71W
01/25/2012                   RAPIDES            LA   LAW ENFORCEMENT

            RAPIDES SHERIFF REPORTS TREES AND POWERLINES DOWN ALONG
            HARPER RD AND HWY 112

0335 PM     TSTM WND DMG     1 N ALEXANDRIA          31.31N 92.46W
01/25/2012                   RAPIDES            LA   LAW ENFORCEMENT

            RAPIDES SHERIFF REPORTS TREES DOWN ON MOSS POINT DRIVE
            AND LA HIGHWAY 1 N.

0347 PM     TSTM WND DMG     1 W BALL                31.42N 92.43W
01/25/2012                   RAPIDES            LA   LAW ENFORCEMENT

            RAPIDES SHERIFF REPORTS A TREE DOWN ON A HOUSE IN THE
            6100 BLOCK OF MCRAY DRIVE IN THE BALL COMMUNITY.

0358 PM     TSTM WND DMG     8 SE ALEXANDRIA         31.21N 92.37W
01/25/2012                   RAPIDES            LA   LAW ENFORCEMENT

            RAPIDES SHERIFF REPORTS A BLOWN TRANSFORMER IN THE 700
            BLOCK OF PALMER CHAPEL RD OFF OF LA 107 IN THE RUBY WISE
            COMMUNITY.

0406 PM     TSTM WND DMG     8 SE ALEXANDRIA         31.21N 92.37W
01/25/2012                   RAPIDES            LA   LAW ENFORCEMENT

            RAPIDES SHERIFF REPORTS TREES DOWN ALONG PALMER CHAPEL
            ROAD IN THE RUBY WISE COMMUNITY OFF OF LA 107.

0415 PM     FUNNEL CLOUD     DEVILLE                 31.35N 92.16W
01/25/2012                   RAPIDES            LA   LAW ENFORCEMENT

            LAW ENFORCEMENT RELAYED A PUBLIC REPORT OF A FUNNEL CLOUD
            NEAR DEVILLE MOVING EASTWARD.

0419 PM     TSTM WND DMG     7 SE ALEXANDRIA         31.22N 92.38W
01/25/2012                   RAPIDES            LA   LAW ENFORCEMENT

            RAPIDES SHERIFF REPORTS THE ROOF BLOWN OFF ONE OF THE
            BUILDINGS OF RUBY-WISE ELEMENTARY SCHOOL IN THE 5200
            BLOCK OF OLD MARKSVILLE HIGHWAY AND LA 107.

0430 PM     TSTM WND DMG     MOSS BLUFF              30.30N 93.20W
01/25/2012                   CALCASIEU          LA   PUBLIC

            PUBLIC REPORTS TREES DOWN, TIN PULLED OFF A CARPORT AS
            WELL AS VINYL SIDING PULLED OFF A HOUSE ALONG NORTH
            PERKINS AND FERRY ROADS IN MOSS BLUFF.

0430 PM     TSTM WND DMG     2 S DEVILLE             31.32N 92.16W
01/25/2012                   RAPIDES            LA   LAW ENFORCEMENT

            RAPIDES SHERIFF REPORTS A TREE DOWN ON A GARAGE AND
            VEHICLE

0445 PM     TSTM WND DMG     WESTLAKE                30.25N 93.26W
01/25/2012                   CALCASIEU          LA   BROADCAST MEDIA

            KPLC RELAYED A REPORT OF DAMAGE FROM A POSSIBLE TORNADO
            ON THE CORNER OF EVERGREEN AND VERRET RD OUTSIDE OF
            WESTLAKE. DAMAGE INCLUDED MULTIPLE TREES DOWN, SHEET
            METAL LIFTED OFF A BARN, AN ALUMINUM CARPORT BLOWN OVER
            AND CARRIED APPROX 300 FT. SEVERAL PUBLIC SOURCES ALSO
            REPORTED SIMILAR DAMAGE IN THE AREA.

0515 PM     TSTM WND DMG     8 SE ALEXANDRIA         31.21N 92.37W
01/25/2012                   RAPIDES            LA   LAW ENFORCEMENT

            RAPIDES SHERIFF REPORTS TREES DOWN ON POWERLINES ON
            FLETCHER AND BRANNON ROADS.

0519 PM     TSTM WND DMG     BALL                    31.42N 92.41W
01/25/2012                   RAPIDES            LA   LAW ENFORCEMENT

            RAPIDES SHERIFF REPORTS A TRANSFORMER ON FIRE ALONG HWY
            1204 IN THE BALL COMMUNITY.

0616 PM     TSTM WND DMG     PINEVILLE               31.33N 92.42W
01/25/2012                   RAPIDES            LA   LAW ENFORCEMENT

            RAPIDES SHERIFF REPORTS A BREAKER PANEL ON FIRE IN THE
            5100 BLOCK OF MOSER.

&&

DJONES
Special weather statement, Jan 25, 10:41 PM CST, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1041 PM CST WED JAN 25 2012

LAZ045-053>055-260545-
UPPER ST. MARTIN LA-LOWER ST. MARTIN LA-IBERIA LA-ST. MARY LA-
1041 PM CST WED JAN 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR ST. MARY...IBERIA AND ST. MARTIN
PARISHES UNTIL 1145 PM CST...

AT 1039 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM WHISKEY
BAY TO 8 MILES SOUTHEAST OF CATAHOULA TO JEANERETTE...MOVING EAST AT
25 MPH.

* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  PIGEON BY 1135 PM...
  PIERRE PART BY 1145 PM...

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 40 TO 50 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 2978 9187 3012 9170 3011 9177 3005 9182
      3008 9195 3017 9191 3019 9198 3024 9194
      3026 9197 3040 9198 3039 9169 3050 9175
      3050 9170 3043 9164 3026 9159 3023 9147
      3011 9147 3004 9121 2998 9125 2989 9120

K. KUYPER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 6:29 PM CSTSevere Thunderstorm WarningLCHAcadia, Allen, Avoyelles, Cameron, Evangeline, Jefferson Davis and 2 more61 min
Jan 25, 6:55 PM CSTSevere Thunderstorm WarningLCHLafayette35 min
Jan 25, 6:57 PM CSTSpecial Marine WarningLCH63 min
Jan 25, 7:19 PM CSTSevere Thunderstorm WarningLCHAvoyelles, Lafayette, Saint Landry, Saint Martin56 min
Jan 25, 7:34 PM CSTSpecial Weather StatementLCHIberia, Saint Martin56 min
Jan 25, 7:59 PM CSTSpecial Marine WarningLCH2 hr
Jan 25, 8:45 PM CSTSpecial Weather StatementLCHSaint Landry60 min
Jan 25, 10:41 PM CSTSpecial Weather StatementLCHSaint Martin64 min
Jan 26, 6:13 AM CSTRiver Flood WarningLCHRapides38 hr
Jan 26, 10:15 AM CSTRiver Flood WarningLCHCalcasieu10 hr

Nearby

Small Craft Advisories in Louisiana, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.